Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 47, NWS Green Bay, WI

August 9, 2012

NWS Green Bay, WI issued this small craft advisory at Aug 9, 2012, 3:40 AM CDT. It took effect at Aug 9, 2012, 7:00 PM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2012, 3:40 AM CDT (08:40 UTC)
In effect from
Aug 9, 2012, 7:00 PM CDT
Expired
Aug 11, 2012, 4:00 PM CDT
In force
45 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WHUS73 KGRB 090840
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CDT THU AUG 9 2012

...INCREASING NORTHEAST WINDS THIS EVENING...

LMZ521-522-541>543-091645-
/O.NEW.KGRB.SC.Y.0047.120810T0000Z-120811T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
340 AM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY.

* WINDS...NORTHEAST WIND INCREASING TO 15 TO 25 KTS TONIGHT...BECOMING
  N FRIDAY.

* WAVES...WAVES 2 TO 4 FT ON THE LAKE BUILDING TO 4 TO 7 FT TONIGHT AND
  5 TO 8 FT FRIDAY. WAVES 2 TO 4 FT ON THE BAY TONIGHT BUILDING TO 3 TO
  5 FT FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
11 follow-up statements
775 
WHUS73 KGRB 091515
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CDT THU AUG 9 2012

...INCREASING NORTHEAST WINDS THIS EVENING...

LMZ521-522-541>543-092315-
/O.CON.KGRB.SC.Y.0047.120810T0000Z-120811T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1015 AM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM CDT SATURDAY...

* WINDS...NORTHEAST WIND INCREASING TO 15 TO 25 KTS TONIGHT...
  BECOMING N FRIDAY. HIGHER GUSTS ARE POSSIBLE FRIDAY AFTERNOON.

* WAVES...WAVES 2 TO 4 FT ON THE LAKE BUILDING TO 4 TO 7 FT 
  TONIGHT AND 5 TO 8 FT FRIDAY. WAVES 2 TO 4 FT ON THE BAY 
  TONIGHT BUILDING TO 3 TO 5 FT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
729 
WHUS73 KGRB 092044
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT THU AUG 9 2012

...INCREASING NORTHEAST WINDS AND BUILDING WAVES TONIGHT...

LMZ521-522-541>543-100445-
/O.CON.KGRB.SC.Y.0047.120810T0000Z-120811T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
344 PM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM CDT SATURDAY...

* NORTHEAST WIND INCREASING TO 15 TO 25 KTS TONIGHT...BECOMING N
  FRIDAY. GUSTS TO 35 KTS ARE POSSIBLE FRIDAY...ESPECIALLY NEAR
  DEATHS DOOR AND ON LAKE MICHIGAN.

* WAVES BUILDING TO 4 TO 7 FT TONIGHT AND 5 TO 8 FT FRIDAY ON LAKE
  MICHIGAN. WAVES BUILDING TO 3 TO 5 FT TONIGHT AND 4 TO 6 FT
  FRIDAY ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
553 
WHUS73 KGRB 092138
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
438 PM CDT THU AUG 9 2012

...INCREASING NORTHEAST WINDS AND BUILDING WAVES TONIGHT...
...CHANCE FOR WATERSPOUTS THROUGH TONIGHT...

LMZ521-522-541>543-100545-
/O.CON.KGRB.SC.Y.0047.120810T0000Z-120811T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
438 PM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* NORTHEAST WIND INCREASING TO 15 TO 25 KTS TONIGHT...BECOMING N 
  FRIDAY. GUSTS TO 35 KTS ARE POSSIBLE FRIDAY...ESPECIALLY NEAR 
  DEATHS DOOR AND ON LAKE MICHIGAN. 

* WAVES BUILDING TO 4 TO 7 FT TONIGHT AND 5 TO 8 FT FRIDAY ON 
  LAKE MICHIGAN. WAVES BUILDING TO 3 TO 5 FT TONIGHT AND 4 TO 6 
  FT FRIDAY ON THE BAY. 

* WATERSPOUTS WILL BE POSSIBLE THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
373 
WHUS73 KGRB 100159
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CDT THU AUG 9 2012

...INCREASING NORTHEAST WINDS AND BUILDING WAVES OVERNIGHT...
...CHANCE FOR WATERSPOUTS THROUGH TONIGHT...

LMZ521-522-541>543-101000-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-120811T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
859 PM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* NORTHEAST WIND INCREASING TO 15 TO 25 KTS OVERNIGHT...BECOMING
  NORTH ON FRIDAY. GUSTS TO 35 KTS ARE POSSIBLE OVERNIGHT AND ON
  FRIDAY.

* WAVES BUILDING TO 4 TO 7 FT OVERNIGHT AND 5 TO 8 FT FRIDAY ON
  LAKE MICHIGAN. WAVES BUILDING TO 3 TO 5 FT OVERNIGHT AND 4 TO 6
  FT FRIDAY ON THE BAY.

* WATERSPOUTS WILL BE POSSIBLE THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
759 
WHUS73 KGRB 100942
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
442 AM CDT FRI AUG 10 2012

...GUSTY NORTHEAST WINDS AND HIGH WAVES EXPECTED TODAY...

.AN AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY WILL CONTINUE TO
INTENSIFY TODAY. THE TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH
THE LOW PRESSURE SYSTEM ALONG WITH UNSTABLE CONDITIONS OVER THE
LAKE WILL BRING BLUSTERY NORTHEAST WINDS TODAY...BEFORE GRADUALLY
DIMINISHING BY EVENING.

LMZ521-522-541>543-101745-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-120811T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
442 AM CDT FRI AUG 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* NORTHEAST WIND 20 TO 30 KTS...WITH HIGHER GUSTS POSSIBLE.

* WAVES BUILDING TO 5 TO 8 FT ON LAKE MICHIGAN. WAVES 3 TO 5 FT
  BUILDING TO 4 TO 6 FT ON THE BAY.

* WATERSPOUTS STILL POSSIBLE THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
816 
WHUS73 KGRB 101540
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 AM CDT FRI AUG 10 2012

...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED TODAY AND
TONIGHT...WITH IMPROVING CONDITIONS ON SATURDAY...

.A STRONG STORM SYSTEM TRACKING THROUGH LOWER MICHIGAN WILL BRING
GUSTY NORTH WINDS TO LAKE MICHIGAN AND THE BAY OF GREEN BAY TODAY
AND TONIGHT. WINDS WILL DIMINISH SATURDAY AS THE STORM PULLS AWAY
FROM THE AREA.

LMZ521-522-541>543-102345-
/O.EXT.KGRB.SC.Y.0047.000000T0000Z-120811T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1040 AM CDT FRI AUG 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT SATURDAY...

* NORTH WIND TO 30 KNOTS ARE EXPECTED TODAY. WINDS WILL EASE A BIT
  OVERNIGHT...BUT A MORE SUBSTANTIAL DECREASE IS EXPECTED
  SATURDAY.

* WAVES AS HIGH AS 3 TO 5 FEET ARE EXPECTED ON THE BAY...WITH
  WAVES AS HIGH AS 5 TO 8 FEET ON THE LAKE. THE HIGHEST WAVES WILL
  OCCUR THIS AFTERNOON INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
724 
WHUS73 KGRB 102026
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT FRI AUG 10 2012

...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED THROUGH SATURDAY
MORNING...WITH IMPROVING CONDITIONS SATURDAY AFTERNOON...

.A STRONG STORM SYSTEM TRACKING THROUGH THE EASTERN GREAT LAKES
WILL CONTINUE TO BRING GUSTY NORTH WINDS AND LARGE WAVES TO LAKE
MICHIGAN AND THE BAY OF GREEN BAY TONIGHT INTO SATURDAY MORNING.
WINDS WILL DIMINISH SATURDAY AFTERNOON AS THE STORM PULLS AWAY
FROM THE AREA.

LMZ521-522-541>543-110430-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-120811T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
326 PM CDT FRI AUG 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SATURDAY...

* NORTH WIND 15 TO 25 KTS ARE EXPECTED TONIGHT INTO SATURDAY
  MORNING...WITH GUSTS TO AROUND 30 KTS POSSIBLE. WINDS WILL
  DIMINISH SATURDAY AFTERNOON AND EVENING. 

* WAVES AS HIGH AS 4 TO 6 FT ARE EXPECTED ON THE BAY...WITH WAVES
  AS HIGH AS 5 TO 8 FT ON THE LAKE. THE HIGHEST WAVES WILL OCCUR
  THIS EVENING...WITH WAVES SLOWLY SUBSIDING OVERNIGHT AND ON
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
862 
WHUS73 KGRB 110146
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
846 PM CDT FRI AUG 10 2012

...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED THROUGH SATURDAY
MORNING...WITH IMPROVING CONDITIONS SATURDAY AFTERNOON...

.A STRONG STORM SYSTEM TRACKING THROUGH THE EASTERN GREAT LAKES
WILL CONTINUE TO BRING GUSTY NORTH WINDS AND LARGE WAVES TO LAKE
MICHIGAN AND THE BAY OF GREEN BAY TONIGHT INTO SATURDAY MORNING.
WINDS WILL DIMINISH SATURDAY AFTERNOON AS THE STORM PULLS AWAY
FROM THE AREA.

LMZ521-522-541>543-111000-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-120811T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
846 PM CDT FRI AUG 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SATURDAY...

* NORTH WIND 15 TO 25 KTS ARE EXPECTED TONIGHT INTO SATURDAY
  MORNING...WITH GUSTS TO AROUND 30 KTS POSSIBLE...ESPECIALLY NEAR
  DEATHS DOOR AND ON LAKE MICHIGAN. WINDS WILL DIMINISH SATURDAY
  AFTERNOON AND EVENING.

* WAVES AS HIGH AS 4 TO 6 FT ARE EXPECTED ON THE BAY...WITH WAVES
  AS HIGH AS 5 TO 8 FT ON THE LAKE. THE HIGHEST WAVES WILL OCCUR
  LATE THIS EVENING...WITH WAVES SLOWLY SUBSIDING OVERNIGHT AND
  ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
699 
WHUS73 KGRB 110837
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CDT SAT AUG 11 2012

...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED THIS MORNING...WITH IMPROVING
CONDITIONS THIS AFTERNOON...

.A STRONG STORM SYSTEM TRACKING THROUGH THE EASTERN GREAT LAKES
WILL CONTINUE TO BRING GUSTY NORTH WINDS AND LARGE WAVES TO LAKE
MICHIGAN AND THE BAY OF GREEN BAY THIS MORNING. WINDS WILL
DIMINISH THIS AFTERNOON...AS THE STORM PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-111645-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-120811T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
337 AM CDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* NORTH WIND 20 TO 25 KTS ARE EXPECTED...WITH GUSTS TO AROUND 30
  KTS POSSIBLE THIS MORNING...ESPECIALLY NEAR DEATHS DOOR AND ON
  LAKE MICHIGAN. WINDS WILL DIMINISH THIS AFTERNOON.

* WAVES OF 4 TO 7 FT THIS MORNING...WILL EASE TO 2 TO 4 FT THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
916 
WHUS73 KGRB 111601
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CDT SAT AUG 11 2012

...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED THROUGH EARLY THIS AFTERNOON...WITH
IMPROVING CONDITIONS THIS AFTERNOON...

.A STRONG STORM SYSTEM TRACKING THROUGH THE EASTERN GREAT LAKES
WILL CONTINUE TO BRING GUSTY NORTH WINDS AND LARGE WAVES TO LAKE
MICHIGAN AND THE BAY OF GREEN BAY THROUGH EARLY AFTERNOON. WINDS WILL
DIMINISH THIS AFTERNOON...AS THE STORM PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-112100-
/O.EXT.KGRB.SC.Y.0047.000000T0000Z-120811T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1101 AM CDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* NORTH WIND 15 TO 25 KTS ARE EXPECTED. WINDS WILL DIMINISH THIS
  AFTERNOON.

* WAVES OF 4 TO 7 FT...WILL EASE TO 2 TO 4 FT LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
468 
WHUS73 KGRB 112043
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT SAT AUG 11 2012

...WINDS AND WAVES CONTINUE TO DIMINISH THIS AFTERNOON...

LMZ521-522-541>543-112145-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-120811T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
343 PM CDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* NORTH WIND 10 TO 20 KTS LATE THIS AFTERNOON...DIMINISHING THIS
  EVENING. 

* WAVES 2 TO 4 FT LATE THIS AFTERNOON SUBSIDING TO 2 FT OR LESS IN
  THE LATE EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 10:35 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Aug 8, 10:35 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1035 PM CDT WED AUG 8 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY.

MAIN FORECAST CONCERNS ARE PCPN CHANCES THROUGH THE PERIOD.

SOME CONFIDENCE ADDED TO THE PREVIOUS FORECAST...BUT NOT MUCH
CHANGE OVERALL TO WHAT WE HAD. 00Z ECMWF/GEM SEEM TO HAVE THE BEST
OVERALL HANDLING OF THE SITUATION...SHOWING THE EASTWARD PUSH OF
PRECIP THIS MORNING IN NORTHERN WI THAT WAS MISSED ON MANY OF THE
OTHER MODELS...SO LEANED TOWARDS THESE SOLUTIONS FOR SHORT TERM.
THERE IS GENERAL AGREEMENT THAT A SFC LOW CURRENTLY IN IA AND A
500MB SHORTWAVE WILL SLIDE THROUGH SOUTHERN WI OVERNIGHT AND
PRECIP WILL BECOME MORE WIDESPREAD THROUGH THE NIGHT. SOUTHERN
PORTIONS OF THE STATE WILL BE IN AN AREA OF FAVORABLE DYNAMICS AND
MOISTURE AVAILABILITY...THEREFORE INCREASED POPS TO CATEGORICAL
OVER THE SOUTH STARTING LATE TONIGHT. GUIDANCE SEEMS TO BE LEANING
TOWARDS PRECIP SPREADING OVER THE ENTIRE AREA...SO BUMPED POPS UP
TO LIKELY FOR THE REST OF THE AREA BY 12Z THURSDAY...WHICH MATCHED
UP WELL WITH SURROUNDING OFFICES.

LARGER SCALE UPPER LEVEL TROUGH WILL THEN SWING THROUGH THURSDAY
AND WILL CONTINUE THE PRECIP OVER THE AREA. KEPT LIKELY POPS GOING
FOR THE ENTIRE REGION FOR MOST OF THE DAY...WITH THE EXCEPTION
BEING FAR NORTHWEST PORTIONS OF THE CWA. DRY AIR AND UPPER LEVEL
CONVERGENCE MAY LEAD TO DIMINISHING PRECIP BY 21Z THURSDAY OVER THE
NORTH. PERIODS OF SHOWERS WILL CONTINUE ACROSS THE SOUTH FOR THE
AFTERNOON AND THEN SHIFT EAST TOWARDS THE LAKESHORE THROUGH THE
EVENING.

LOWERED TEMPS TONIGHT AND TOMORROW...ESPECIALLY TO THE NORTH WHERE
HIGH TEMPERATURES THIS AFTERNOON WERE LOWER THAN ANTICIPATED DUE
TO THE FASTER PROGRESSION OF THE RAIN/CLOUDS.

.LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY. MAIN FORECAST ISSUES
ARE DEALING WITH EXITING SYSTEM ON FRIDAY...LAKE EFFECT/WATERSPOUT
POTENTIAL...AND WHEN THE NEXT CHANCE FOR SHOWER/STORM ACTIVITY
WILL BE NEXT WEEK.

ACTIVE START TO THE EXTENDED PERIOD WITH UPPER TROUGH WORKING OVER
LAKE MICHIGAN...AS SHORTWAVE ENERGY SWINGS AROUND THE BASE OF THE
TROUGH. THE CHANCE FOR SHOWERS AND A FEW STORMS WILL END FROM
WEST TO EAST DURING THE NIGHT...AS THE SYSTEM SLOWLY MOVES INTO
LOWER MICHIGAN. COLD AIR ASSOCIATED WITH THE UPPER LOW WILL
INTERACT WITH THE WARMER WATERS OF LAKE MICHIGAN...WITH DELTA T/S
AROUND 15C...TO PRODUCE SOME LAKE EFFECT/ENHANCED SHOWERS OR EVEN
A THUNDERSTORM OR TWO...THROUGH THURSDAY NIGHT. WINDS BECOME MORE
FAVORABLE...OUT OF THE NORTHEAST...AROUND 00Z FRIDAY AND CONTINUE
THROUGH AT LEAST 12Z FRIDAY. WINDS BACK TO THE NORTH FRIDAY
MORNING...KEEPING MOST/ALL OF THE LAKE EFFECT ACTIVITY JUST OFF
THE SHORELINE. WILL CONTINUE WITH LIKELY/CHANCE POPS THROUGH
THURSDAY NIGHT...THEN TAPER TO SLIGHTS FOR ONLY THE SHORELINE ON
FRIDAY. OVERALL PATTERN SETUP CONDUCIVE FOR WATERSPOUT
FORMATION...WITH UPPER LOW OVERHEAD AND WARM WATER TEMPS. MARINE
WATERSPOUT NOMOGRAM CONTINUES TO SHOW CONDITIONS FAVORABLE FOR
WATERSPOUTS THURSDAY NIGHT AND FRIDAY MORNING ON LAKE MICHIGAN AND
POSSIBLY THE BAY. HAVE ADDED THE CHANCE FOR WATERSPOUTS TO THE
GRIDS ON LAKE MICHIGAN TO HIGHLIGHT THIS THREAT.

ADDED FOG TO THE FORECAST FOR THURSDAY NIGHT...AS RECENT
RAINS...CLEARING SKIES...DIMINISHING WINDS...AND TEMPS DROPPING
INTO THE 40S/50S...SHOULD CREATE DECENT RADIATIONAL COOLING
CONDITIONS FOR FOG TO DEVELOP. FOG A LITTLE LESS LIKELY OVER THE
EAST...WITH ONGOING RAIN AND HIGHER WINDS. HOWEVER...IF PRECIP
BREAKS UP AT ALL...AT LEAST A CHANCE FOR SOME FOG DEVELOPMENT.

ON SATURDAY...GFS/GEM/ECMWF CONTINUE TO PUSH THE UPPER LOW AND
ASSOCIATED CLOUDS/PRECIP EAST OF THE AREA BY SATURDAY
MORNING...ALLOWING DRIER AIR TO WORK INTO WI. NAM REMAINS THE
OUTLIER...SHOWING LINGERING CLOUDS/PRECIP OVER FAR EASTERN
WI...MAINLY OVER DOOR COUNTY...AS IT HOLD THE UPPER LOW OVER LAKE
HURON. IT COULD ALSO BE PICKING UP SOME LAKE EFFECT ACTIVITY OVER
LAKE MICHIGAN. WILL FAVOR THE MAJORITY AND STICK WITH A DRY
FORECAST...HOWEVER UP CLOUD COVER SLIGHTLY OVER DOOR COUNTY.

ON SUNDAY...DRY FORECAST BEGINNING TO LOOK A LITTLE IN
JEOPARDY...AS SHORTWAVE ENERGY DIVES FROM THE NORTHERN PLAINS
SATURDAY NIGHT...INTO THE WESTERN GREAT LAKES SUNDAY EVENING. GFS
THE MOST AGGRESSIVE WITH THIS FEATURE...WITH THE GEM/ECMWF A
LITTLE WEAKER AND FASTER. ALL THREE MODELS BRING AT LEAST A SLIGHT
CHANCE OF SHOWERS/STORMS TO WI ON SUNDAY...BUT DISAGREE ON WHERE
BEST MOISTURE AND FORCING WILL BE LOCATED. WITH MODELS STRUGGLING
WITH THIS FEATURE...PREFER TO LEAVE SUNDAY AND SUNDAY NIGHT DRY.

NEXT WEEK...A SERIES OF SHORTWAVES ARE FORECAST TO CROSS CANADA
DURING THE FIRST PART OF THE WEEK...WITH RIPPLES OF ENERGY
CROSSING THE STATE. SLIGHT CHANCE POPS WILL BE USED FOR MONDAY-
TUESDAY AS UNCERTAINTY ON TIMING/STRENGTH KEEPS CONFIDENCE LOW.
MODELS SHOW BETTER CHANCES FOR PRECIP MID TO LATE WEEK...AS A
STRONGER UPPER TROUGH DIGS INTO THE NORTHERN PLAINS.
&&

.AVIATION...GRADUALLY LOWERING VFR CIGS WILL CONTINUE OVERNIGHT.
AREAS OF MVFR CIGS IN MORE WIDESPREAD RAIN WILL DEVELOP
OVERNIGHT AND CONTINUE INTO THURSDAY. AT 04Z RAIN HAS ENDED OVER
NORTH CENTRAL WISCONSIN...BUT A COOL UPPER TROUGH OVER THE
MINNESOTA ARRROWHAD WILL DROP SOUTH INTO NORTH CENTRAL WISCONSIN
AFTER 09Z AND PHASE WITH THE SYSTEM TRACKING OVER THE SOUTHERN AND
CENTRAL WISCONSIN. AREAS OF MVFR VSBYS ALSO POSSIBLE OVERNIGHT.

TDH
&&

.MARINE...GUSTY NE WINDS WILL DEVELOP LATE THURSDAY AFTERNOON AND
CONTINUE INTO THE OVERNIGHT HOURS...THEN BACK TO THE NORTH FRIDAY
AFTERNOON AND EVENING. GUSTS TO AROUND 25-30 KTS ARE POSSIBLE
THROUGH FRIDAY AFTERNOON. A SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED. FAVORABLE PATTERN FOR WATERSPOUTS TO DEVELOP OVER THE
WATERS OF LAKE MICHIGAN...AND POSSIBLY THE BAY...THURSDAY NIGHT
AND FRIDAY MORNING...AS COLD AIR ALOFT ASSOCIATED WITH THE UPPER
LOW MOVING OVERHEAD...INTERACTS WITH THE RELATIVELY WARM WATERS OF
THE LAKE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 8, 3:21 PM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
321 PM CDT WED AUG 8 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
321 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER CENTRAL AND
NORTHERN WISCONSIN TONIGHT...THOUGH SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN THURSDAY...INTO THURSDAY
NIGHT ACROSS THE ENTIRE AREA. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-092030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
321 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.
CONDITIONS ARE EXPECTED TO BE FAVORABLE THAT SOME OF THE SHOWERS
AND THUNDERSTORMS COULD PRODUCE WATERSPOUTS THURSDAY NIGHT AND
FRIDAY MORNING.

A PERIOD OF GUSTY NORTHEAST WINDS IS POSSIBLE THURSDAY NIGHT
THROUGH FRIDAY EVENING....WHICH WILL CAUSE HAZARDOUS BOATING
CONDITIONS. THOSE WITH MARINE INTERESTS SHOULD MONITOR LATER
FORECASTS AS A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED.

WOLF/BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:20 PM CDTSpecial Marine WarningGRB115 min
Aug 9, 1:46 PM CDTSpecial Marine WarningGRB119 min
Aug 9, 3:45 PM CDTSpecial Marine WarningGRB105 min
Aug 9, 5:29 PM CDTSpecial Marine WarningGRB2 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.